Alert archive / South Dakota / Flash Flood Warnings in 1998
Flash Flood Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 10, 1998, 6:30 PM MDT for Corson County, South Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1998, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 11, 1998, 12:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1915 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABR 110031 FFWABR SDC031-110630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 730 PM CDT FRI JUL 10 1998 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WESTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1230 AM MDT (130 AM CDT) * SLOW MOVING THUNDERSTORMS DUMPED UP TO 7 INCHES OF RAIN IN AN AREA JUST SOUTH OF KELDRON IN WESTERN CORSON COUNTY LATE THIS AFTERNOON. WILLOW CREEK AND OTHER SMALLER TRIBUTARIES WERE REPORTED TO BE OUT OF THEIR BANKS...CAUSING INUNDATION OF LOW AREAS AND COUNTY ROADS NEAR THE CREEKS. AS OF 715 PM CDT THE CREEK WAS STILL OUT OF ITS BANKS. DON'T DRIVE ACROSS FLOO*DED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. TDK/RB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:00 AM MDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jul 10, 9:00 AM MDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTH CENTRAL/NORTHEAST SD AND FOR TRAVERSE/BIG STONE COUNTIES OF MN NATIONAL WEATHER SERVICE ABERDEEN SD 1000 AM CDT FRI JUL 10 1998 WEAK S/W & NOT SO VSB OUTFLOW BNDRIES FROM PREV MCS CONT TO CAUSE A FEW SHWRS OVR N-CNTRL & CNTRL SD THIS MRNG. SOUNDING THIS MRNG WITH FCST HI SHWS MDT CAPE & WEAK CAP THIS AFTN. WITH WEAK WNDS AT THE SFC & ALFT ANY DVLPMT SHUD BE SHRT LIVED. WIL CONT THE CHC OF TSTMS LATE THIS AFTN. REST OF FCST LOOK GUD BUT MINOR ADJSTMT IS NEED & WIL UPDATE FOR THEM. .ABR...NONE
Nearby
Flash Flood Warnings in South Dakota, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.